Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from cerebral palsy with deplegia in both leg. Looking for proper diagnosis

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
Dear sir,
I am 31 years old male and suffering from cerebral palsy by birth with deplegia in both leg. since long time I Startle when i hear any sound such as cracker sound,horn and any type of sudden sound even low intensity sound. When it's a sound, it happens even when I anticipate it. I will watch a movie and see a guy pull out a gun in a quiet scene and still react when I hear the shot, even though I know it was coming.Suppose a bus is coming i know that driver could blow horn and if driver blows horn than i startle.Another instance suppose a photographer taking my picture i know that camera will flash clicking sound will come as soon as photographer click the camera for taking my picture i startle as camera light flashes and clicking sound comes. In short i startle with any sudden expected and unexpected sound,light,flash. I have this startle problem since i am 15 years old.Right now i am taking CORDARONE-X 200mg.1/2 tablet daily for irregular and skipped heart beat.Every tests regarding my heart such as ECG,HOLTER MONITOR done.Results of these both tests was quite good.According to cardiologist there is nothing wrong with my heart.I have not other problem.I got sound and XXXXXXX sleep daily. A Neurologist prescribed me DIVAA OD 500 mg daily for one month by online withouht checking me physicically.I want to know that is it safe DIVAA OD 500 mg daily with CORDARONE-X 200 mg.Is there side effects of DIVAA OD 500 mg.
Thanking you,
Waiting for your reply
Posted Thu, 8 Nov 2012 in Brain and Spine
Answered by Dr. Vineet Saggar 6 hours later
Dear Friend,

Thanks for the query.

Your neurologist has given you Diva od presuming that you are having myoclonic jerks whenever you are hearing loud sounds - not a bad option but dose is slightly less so it may need to be increased if these are actually myoclonic jerks.

I would like you to get an EEG done also to rule out seizure activity. If all these things are normal and myoclonic jerks are ruled out you may require counselling for psychological support to deal with fear like conditions - because then it could just be an exaggerated emotional response to these conditions.

Above answer was peer-reviewed by
Follow-up: Suffering from cerebral palsy with deplegia in both leg. Looking for proper diagnosis 4 hours later
Dear sir,
Many many thanks to you for replying my query.I want to know whether should i take DIVAA OD 500 mg without EEG test done as neurologist has prescribed to take DIVAA OD 500 mg for one month through online.Can i take DIVAA OD 500 mg. with CORDARONE-X 200 mg.Is there side effect of this DIVAA OD 500 mg.Can i stop taking DIVAA OD 500 mg after one month? Is there any withdrawal problem with this medicine?
Thanking you,
Waiting for your reply
Answered by Dr. Vineet Saggar 2 hours later

I think you should get EEG done.

However there is no harm in continuing Divaa OD. It is pretty safe medicine and its side effects are seen only with prolonged use with high doses. So in your case it can be safely continued for now.

If EEG is normal and it is proved that you don't have myoclonic jerks, I think you can stop Divaa OD after discussing with your treating doctor. There are no problems with withdrawal.

Hope this answers your query. Let me know if you have other enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor